MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INCEPTA CRT-D; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION INCEPTA CRT-D; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number N164
Medical Device Problem Codes Signal Artifact/Noise (1036); High impedance (1291); Over-Sensing (1438); Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) device was exhibiting oversensing of the respiratory rate trend (rrt) sensor.Boston scientific technical services walked the boston scientific representative through how to program the rrt sensor off on this device product family.No other details were provided.In addition, there were intermittent high out of range pace impedance measurements greater than 2500 ohms observed on the right atrial (ra) lead impedance trend.The products remain in-service.No patient symptoms or adverse patient effects were reported.
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that this device exhibited intermittent fluctuations in impedance measurements with no conclusive evidence of a product malfunction; please refer to the description for more information regarding the specific circumstances of this event.
 
Event or Problem Description
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) device was exhibiting oversensing of the respiratory rate trend (rrt) sensor.Boston scientific technical services walked the boston scientific representative through how to program the rrt sensor off on this device product family.No other details were provided.In addition, there were intermittent high out of range pace impedance measurements greater than 2500 ohms observed on the right atrial (ra) lead impedance trend.The products remain in-service.No patient symptoms or adverse patient effects were reported.Additional information was received that the ra lead has been exhibiting intermittent high out of range pace impedance measurements greater than 2500 ohms for five years.In addition, there have been inappropriate atrial tachycardia response (atr) episodes stored due to ra lead noise which is being oversensed.In at least one recent episode, there was pacing inhibition of greater than two seconds observed due to the oversensed noise, but it was noted that the patients intrinsic ra beats are also observed.Boston scientific technical services (ts) confirmed that these issues are consistent with a fractured lead.The boston scientific field representative indicated that the plan is to explant and replace the fractured ra lead and to prepare for all possible outcomes of the case, they asked ts for the appropriate lead adaptor model number to have in case it is needed.The products remain in-service at this time.No patient symptoms or adverse patient effects were reported.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) device was exhibiting oversensing of the respiratory rate trend (rrt) sensor.Boston scientific technical services walked the boston scientific representative through how to program the rrt sensor off on this device product family.No other details were provided.In addition, there were intermittent high out of range pace impedance measurements greater than 2500 ohms observed on the right atrial (ra) lead impedance trend.The products remain in-service.No patient symptoms or adverse patient effects were reported.Additional information was received that the ra lead has been exhibiting intermittent high out of range pace impedance measurements greater than 2500 ohms for five years.In addition, there have been inappropriate atrial tachycardia response (atr) episodes stored due to ra lead noise which is being oversensed.In at least one recent episode, there was pacing inhibition of greater than two seconds observed due to the oversensed noise, but it was noted that the patients intrinsic ra beats are also observed.Boston scientific technical services (ts) confirmed that these issues are consistent with a fractured lead.The boston scientific field representative indicated that the plan is to explant and replace the fractured ra lead and to prepare for all possible outcomes of the case, they asked ts for the appropriate lead adaptor model number to have in case it is needed.The products remain in-service at this time.No patient symptoms or adverse patient effects were reported.Additional information was received that the ra lead and this crt-d device were subsequently explanted and replaced.No additional adverse patient effects were reported.

Brand Name
INCEPTA CRT-D
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key12741913
Report Number2124215-2021-33819
Device Sequence Number7625656
Product Code LWP
UDI-Device Identifier00802526481031
UDI-Public00802526481031
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
P010012/S255
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/15/2016
Device Model NumberN164
Device Catalogue NumberN164
Device Lot Number106095
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer11/02/2021
11/15/2023
11/17/2023
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date01/28/2022
11/21/2023
11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale